MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT
Model Number 434893
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Pk papyrus covered stent was attempted to implant to cover a type iii cs/iv perforation in the lcx (occurred after rotablation) but was unsuccessful.A second attempt was made but failed, and the stent stripped off the balloon as it was being withdrawn.The stent was on the wire completely outside the left main coronary artery.At this point, given the ongoing perforation and risk of pericardial tamponade, it was decided to withdraw stent.System was removed, but it was noted that the stent was not present on the wire indicating the stent embolized beyond the arch of the aorta.Multiple attempts were performed to balloon tamponade the perfusing multiple balloons.Patient developed chest pain and echocardiogram showed a moderately large pericardial effusion.Pericardiocentesis was performed and a pericardial drain was placed.Patient received blood transfusion.Protamine was administered.At the conclusion of the procedure there was evidence that the pericardial effusion resolved completely.
 
Additional Manufacturer Narrative
23-oct-2024 additional information: the treating physician rated the outcome as no device- but procedure-related complication.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the outcome as no device- but procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20241683
Report Number1028232-2024-04916
Device Sequence Number8090327
Product Code NIV
UDI-Device Identifier07640130447219
UDI-Public(01)07640130447219(17)2505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Model Number434893
Device Catalogue Number434893
Device Lot Number04231976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale